MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of depressed atellica im ca 19-9 (ca 19-9) results for neat (undiluted) samples which were discordant relative to testing of the same samples following dilution when using ca 19-9 lot: 547.The customer reports observation of initial neat (undiluted) sample results which are depressed relative to testing of diluted samples, where the higher results from the diluted samples are consistent with the patient¿s clinical condition.The initial (undiluted) ca 19-9 result for this patient was high, but not above the assay¿s measuring range (1.20-700.00 u/ml).The initial result was not reported to physicians.When diluted, the sample produced much higher results.Additional dilution testing performed for investigation several days later reproduced the pattern seen in initial testing.The initial (undiluted) results for this sample were identified as falsely depressed relative to the higher results obtained following sample dilution, which were considered consistent with the patient¿s clinical picture.There are no allegations of any adverse patient consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed atellica im ca 19-9 (ca 19-9) results for neat (undiluted) samples which were discordant relative to testing of the same samples following dilution.Siemens is investigating.
 
Additional Manufacturer Narrative
A customer from outside the united states observed depressed atellica im ca 19-9 results for neat (undiluted) samples which were discordant relative to results following sample dilution.The initial ca 19-9 results were high, but not above the assay's measuring range (1.20-700.00 u/ml).When diluted, each sample produced much higher results.Additional dilution testing performed for investigation several days later reproduced the pattern seen in initial testing.Higher ca 19-9 results obtained following sample dilution were considered consistent with the patient's clinical picture.Update, 05-jan-2025: siemens has concluded the investigation.Review of instrument data showed no issues affecting either aspiration or dispense of ca 19-9 reagents or sample.Review of result details shows that measured signal values for the neat and diluted samples were similar, which is not typical.Siemens recommended repeat testing of neat and diluted samples on an alternate analyzer, but testing was not performed due to insufficient remaining sample volume.No additional investigation is possible due to lack of available sample.The atellica ca 19-9 instructions for use (ifu) notes the following, under dilution recovery: ¿sample-dependent nonlinear dilutions can be observed." the assay provides results from 1.20-700 u/ml and only samples with levels 700 u/ml should be diluted and retested.Based on the available information, the issue was sample specific, and the definitive cause cannot be determined.The customer is operational and no longer expresses concern regarding dilution recovery at this time.No systemic product problem was identified.Notes: 1) additional customer information which was not available at time of initial report has been furnished in section e1.2) codes for investigation findings and investigation conclusions have been updated in section h6.

Brand Name
ATELLICA IM CA 19-9 (CA 19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
registration #1219913
tarrytown NY 10591
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key23361488
Report Number1219913-2025-00194
Device Sequence Number8797596
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)09492547(17)251217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number09492547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown